Alert archive / Oklahoma / River Flood Warnings in 2018
River Flood Warning 36, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Oct 11, 2018, 8:42 AM CDT for Osage County, Pawnee County, Oklahoma. It took effect at Oct 12, 2018, 8:00 AM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2018, 8:42 AM CDT (13:42 UTC)
- In effect from
- Oct 12, 2018, 8:00 AM CDT
- Expired
- Oct 13, 2018, 8:04 AM CDT
- In force
- 24 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 99 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Ralston (RLSO2). The gauge peaked at 16.18 ft at Oct 12, 2018, 6:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07152500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
996 WGUS44 KTSA 111342 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 842 AM CDT Thu Oct 11 2018 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Arkansas River at Ralston affecting Osage and Pawnee Counties. OKC113-117-112141- /O.NEW.KTSA.FL.W.0036.181012T1800Z-181013T0600Z/ /RLSO2.1.ER.181012T1800Z.181012T1800Z.181012T1800Z.NO/ 842 AM CDT Thu Oct 11 2018 The National Weather Service in Tulsa has issued a * Flood Warning for The Arkansas River at Ralston * from Friday afternoon to late Friday night, or until the warning is cancelled. * At 8:15 AM Thursday, the stage was 14.77 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...The Arkansas River at Ralston is expected to rise to near flood stage early Friday afternoon. * Impact...At 16.0 feet, minor agricultural flooding occurs on the north bank. && LAT...LON 3658 9669 3640 9647 3626 9647 3626 9661 3658 9681 $$
8 follow-up statements
632 WGUS84 KTSA 112324 FLSTSA Flood Statement National Weather Service Tulsa OK 624 PM CDT Thu Oct 11 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Arkansas River at Ralston affecting Osage and Pawnee Counties. ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-120723- /O.CON.KTSA.FL.W.0035.000000T0000Z-181015T0136Z/ /COMO2.2.ER.181010T0000Z.181013T1800Z.181014T1936Z.NO/ 624 PM CDT Thu Oct 11 2018 The Flood Warning continues for The Neosho River near Commerce. * until Sunday evening, or until the warning is cancelled. * At 5:30 PM Thursday, the stage was 18.72 feet. * Flood stage is 15.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The Neosho River near Commerce will continue rising to near 19.0 feet early Saturday afternoon. The river is expected to fall below flood stage early Sunday afternoon. * Impact...At 19.0 feet, low lying areas around Miami become cut off from easy access. Riverview Park experiences moderate flooding. State Highway 125 near the fairgrounds will be threatened. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ OKC113-117-120723- /O.EXT.KTSA.FL.W.0036.181012T0900Z-181013T1600Z/ /RLSO2.1.ER.181012T0900Z.181012T1800Z.181013T0400Z.NO/ 624 PM CDT Thu Oct 11 2018 ...Flood Warning extended until Saturday morning... The Flood Warning continues for The Arkansas River at Ralston. * from late tonight to Saturday morning, or until the warning is cancelled. * At 5:15 PM Thursday, the stage was 15.25 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...The Arkansas River at Ralston is expected to rise above flood stage early Friday morning and continue to rise to near 16.2 feet by early Friday afternoon. The river is expected to fall below flood stage late Friday evening. * Impact...At 16.0 feet, minor agricultural flooding occurs on the north bank. && LAT...LON 3658 9669 3640 9647 3626 9647 3626 9661 3658 9681 $$
772 WGUS84 KTSA 120052 FLSTSA Flood Statement National Weather Service Tulsa OK 752 PM CDT Thu Oct 11 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Arkansas River at Ralston affecting Osage and Pawnee Counties. ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-120851- /O.CON.KTSA.FL.W.0035.000000T0000Z-181015T0136Z/ /COMO2.2.ER.181010T0000Z.181013T1800Z.181014T1936Z.NO/ 752 PM CDT Thu Oct 11 2018 The Flood Warning continues for The Neosho River near Commerce. * until Sunday evening, or until the warning is cancelled. * At 7:30 PM Thursday, the stage was 18.72 feet. * Flood stage is 15.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The Neosho River near Commerce will continue rising to near 19.0 feet early Saturday afternoon. The river is expected to fall below flood stage early Sunday afternoon. * Impact...At 19.0 feet, low lying areas around Miami become cut off from easy access. Riverview Park experiences moderate flooding. State Highway 125 near the fairgrounds will be threatened. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ OKC113-117-120851- /O.EXT.KTSA.FL.W.0036.181012T1800Z-181013T1200Z/ /RLSO2.1.ER.181012T1800Z.181012T1800Z.181013T0000Z.NO/ 752 PM CDT Thu Oct 11 2018 The Flood Warning continues for The Arkansas River at Ralston. * from Friday afternoon to Saturday morning, or until the warning is cancelled. * At 7:15 PM Thursday, the stage was 15.32 feet. * Flood stage is 16.0 feet. * Forecast...The Arkansas River at Ralston is expected to rise to near flood stage early Friday afternoon. * Impact...At 16.0 feet, minor agricultural flooding occurs on the north bank. && LAT...LON 3658 9669 3640 9647 3626 9647 3626 9661 3658 9681 $$
768 WGUS84 KTSA 120639 FLSTSA Flood Statement National Weather Service Tulsa OK 139 AM CDT Fri Oct 12 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Arkansas River at Ralston affecting Osage and Pawnee Counties. Neosho River near Commerce affecting Ottawa County. OKC115-121439- /O.CON.KTSA.FL.W.0035.000000T0000Z-181015T0136Z/ /COMO2.2.ER.181010T0000Z.181013T1800Z.181014T1936Z.NO/ 139 AM CDT Fri Oct 12 2018 The Flood Warning continues for The Neosho River near Commerce. * until Sunday evening, or until the warning is cancelled. * At 12:30 AM Friday, the stage was 18.68 feet. * Flood stage is 15.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The Neosho River near Commerce will continue rising to near 19.0 feet early Saturday afternoon. The river is expected to fall below flood stage early Sunday afternoon. * Impact...At 19.0 feet, low lying areas around Miami become cut off from easy access. Riverview Park experiences moderate flooding. State Highway 125 near the fairgrounds will be threatened. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ OKC113-117-121439- /O.CON.KTSA.FL.W.0036.181012T1800Z-181013T1200Z/ /RLSO2.1.ER.181012T1800Z.181012T1800Z.181013T0000Z.NO/ 139 AM CDT Fri Oct 12 2018 The Flood Warning continues for The Arkansas River at Ralston. * from this afternoon to Saturday morning, or until the warning is cancelled. * At 1:15 AM Friday, the stage was 15.62 feet. * Flood stage is 16.0 feet. * Forecast...The Arkansas River at Ralston is expected to rise to near flood stage this afternoon. * Impact...At 16.0 feet, minor agricultural flooding occurs on the north bank. && LAT...LON 3658 9669 3640 9647 3626 9647 3626 9661 3658 9681 $$
728 WGUS84 KTSA 121300 FLSTSA Flood Statement National Weather Service Tulsa OK 800 AM CDT Fri Oct 12 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Arkansas River at Ralston affecting Osage and Pawnee Counties. OKC113-117-122100- /O.EXT.KTSA.FL.W.0036.181012T1300Z-181013T0900Z/ /RLSO2.1.ER.181012T1052Z.181012T1800Z.181012T2100Z.NO/ 800 AM CDT Fri Oct 12 2018 The Flood Warning continues for The Arkansas River at Ralston. * until late tonight, or until the warning is cancelled. * At 7:15 AM Friday, the stage was 16.04 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Arkansas River at Ralston will continue rising to near 16.1 feet this afternoon. The river is expected to fall below flood stage late this afternoon. * Impact...At 16.0 feet, minor agricultural flooding occurs on the north bank. && LAT...LON 3658 9669 3640 9647 3626 9647 3626 9661 3658 9681 $$
115 WGUS84 KTSA 121934 FLSTSA Flood Statement National Weather Service Tulsa OK 234 PM CDT Fri Oct 12 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Arkansas River at Ralston affecting Osage and Pawnee Counties. Neosho River near Commerce affecting Ottawa County. OKC115-130334- /O.EXT.KTSA.FL.W.0035.000000T0000Z-181015T0731Z/ /COMO2.2.ER.181010T0000Z.181014T0000Z.181015T0131Z.NO/ 234 PM CDT Fri Oct 12 2018 The Flood Warning continues for The Neosho River near Commerce. * until late Sunday night, or until the warning is cancelled. * At 1:30 PM Friday, the stage was 18.77 feet. * Flood stage is 15.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The Neosho River near Commerce will remain between 18.6 and 18.8 feet through Sunday morning. The river will then fall below flood stage Sunday evening. * Impact...At 19.0 feet, low lying areas around Miami become cut off from easy access. Riverview Park experiences moderate flooding. State Highway 125 near the fairgrounds will be threatened. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ OKC113-117-130334- /O.EXT.KTSA.FL.W.0036.000000T0000Z-181013T1500Z/ /RLSO2.1.ER.181012T1052Z.181012T1845Z.181013T0000Z.NO/ 234 PM CDT Fri Oct 12 2018 The Flood Warning continues for The Arkansas River at Ralston. * until tonight, or until the warning is cancelled. * At 2:15 PM Friday, the stage was 16.15 feet. * Flood stage is 16.0 feet. * Forecast...The Arkansas River at Ralston is near its crest and is expected to fall below flood stage this evening. * Impact...At 16.0 feet, minor agricultural flooding occurs on the north bank. && LAT...LON 3658 9669 3640 9647 3626 9647 3626 9661 3658 9681 $$
398 WGUS84 KTSA 130132 FLSTSA Flood Statement National Weather Service Tulsa OK 832 PM CDT Fri Oct 12 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Arkansas River at Ralston affecting Osage and Pawnee Counties. OKC113-117-130931- /O.EXT.KTSA.FL.W.0036.000000T0000Z-181013T1800Z/ /RLSO2.1.ER.181012T1052Z.181012T2300Z.181013T0600Z.NO/ 832 PM CDT Fri Oct 12 2018 ...Flood Warning extended until Saturday afternoon... The Flood Warning continues for The Arkansas River at Ralston. * until Saturday afternoon, or until the warning is cancelled. * At 8:15 PM Friday, the stage was 16.15 feet. * Flood stage is 16.0 feet. * Forecast...The Arkansas River at Ralston will continue falling to below flood stage by Saturday before dawn. * Impact...At 16.0 feet, minor agricultural flooding occurs on the north bank. && LAT...LON 3658 9669 3640 9647 3626 9647 3626 9661 3658 9681 $$
897 WGUS84 KTSA 130733 FLSTSA Flood Statement National Weather Service Tulsa OK 233 AM CDT Sat Oct 13 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Arkansas River at Ralston affecting Osage and Pawnee Counties. OKC113-117-131534- /O.EXT.KTSA.FL.W.0036.000000T0000Z-181013T1959Z/ /RLSO2.1.ER.181012T1052Z.181012T2300Z.181013T0759Z.NO/ 233 AM CDT Sat Oct 13 2018 ...Flood Warning continues through Saturday morning... The Flood Warning continues for The Arkansas River at Ralston. * until mid morning, or until the warning is cancelled. * At 1:15 AM Saturday, the stage was 16.13 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring. * Forecast...The Arkansas River at Ralston will continue falling to below flood stage by mid morning. * Impact...At 16.0 feet, minor agricultural flooding occurs on the north bank. && LAT...LON 3658 9669 3640 9647 3626 9647 3626 9661 3658 9681 $$
665 WGUS84 KTSA 131304 FLSTSA Flood Statement National Weather Service Tulsa OK 804 AM CDT Sat Oct 13 2018 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Arkansas River at Ralston affecting Osage and Pawnee Counties. OKC113-117-131334- /O.CAN.KTSA.FL.W.0036.000000T0000Z-181013T1959Z/ /RLSO2.1.ER.181012T1052Z.181012T2300Z.181013T1000Z.NO/ 804 AM CDT Sat Oct 13 2018 The Flood Warning is cancelled for The Arkansas River at Ralston. * At 7:15 AM Saturday, the stage was 15.89 feet. * Flood stage is 16.0 feet. * The river fell below flood stage early this morning. * Forecast...The Arkansas River at Ralston will continue falling and remain below flood stage. * Impact...At 16.0 feet, minor agricultural flooding occurs on the north bank. && LAT...LON 3658 9669 3640 9647 3626 9647 3626 9661 3658 9681 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 11, 6:14 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Oct 11, 6:14 AM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 614 AM CDT Thu Oct 11 2018 .DISCUSSION... The discussion for the 12Z TAF forecast can be found below. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions will prevail thru the period, so no major impacts to aviation ops expected. Mid level cloudiness will be on the increase, especially by tonight, ahead of an upper level disturbance. Some light rain may begin to affect the E OK sites aft 06Z tonight, and have included a prob30 group to cover. Lacy && .PREV DISCUSSION... /Issued 243 AM CDT Thu Oct 11 2018/ DISCUSSION... Main forecast concern continues to be heavy rain and flooding potential this weekend. At present, surface high pressure is atop the region, leading to light winds and chilly temperatures. Low to mid cloud deck across extending along the Oklahoma/Kansas border should continue to edge eastward, leading to some cloudiness north of Highway 412 this morning. Afternoon highs will be around 15 degrees below normal. Rain chances increase late tonight and into tomorrow, especially across northern portions of the area, as an upper level wave moves through the Northern and Central Plains and brushes our region. Amounts should be fairly light, especially compared to what is forecast for the weekend. Speaking of the weekend, widespread moderate to heavy rainfall is likely to begin to spread northeastward into eastern Oklahoma during the day Saturday, reaching western Arkansas by Saturday evening. This heavier rainfall is in response to moisture associated with the remnants of Sergio in the Pacific and the approach of another strong cold front. The overall model trend is indicating a farther south position of the axis of heaviest rainfall than at this same time yesterday, likely near the I-40 corridor, with areal average amounts near 3 inches in the main axis. After this initial round of showers moves through, a second batch is expected Sunday night and into Monday, before the upper trough finally clears the area. The second axis of heavier rain looks to be farther southeast than the initial batch. Temperatures on Monday will be very chilly due to the rain and lingering cloud cover. With highs forecast near and perhaps below 50 degrees in some spots, these would be the coldest daytime temperatures seen since early to mid April. Dry weather and a slow warmup is expected mid to late next week, although temperatures even late next week should be below normal for this time of year. && .PRELIMINARY POINT TEMPS/POPS... TUL 60 49 60 40 / 0 40 80 10 FSM 65 50 60 49 / 0 20 50 20 MLC 62 50 62 48 / 0 30 50 10 BVO 57 47 58 37 / 0 50 80 10 FYV 60 46 57 36 / 0 20 70 20 BYV 59 44 55 43 / 0 20 70 20 MKO 61 49 61 44 / 0 30 60 10 MIO 57 45 56 39 / 0 40 80 10 F10 61 50 63 44 / 0 40 60 10 HHW 67 53 62 53 / 0 10 40 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....30
Hazardous weather outlook, Oct 11, 5:01 AM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 501 AM CDT Thu Oct 11 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 501 AM CDT Thu Oct 11 2018 ...HEAVY RAIN POTENTIAL THIS WEEKEND FROM THE REMNANTS OF SERGIO... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...No Hazards. SATURDAY AND SUNDAY...Heavy Rain Potential. MONDAY THRU WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Moisture from the remnants of Tropical Storm Sergio in the Pacific is expected to move across the region this weekend, ahead of a strong cold front. Locally heavy rainfall and flash flooding will be possible along the track of the system, especially Saturday and Saturday night. The exact track is still a bit uncertain, but the latest trends in the data suggest that the area with the greatest potential for heavy rainfall will be east central and southeast Oklahoma, as well as west central Arkansas. weather.gov/tulsa contains additional information. Lacy
Nearby
River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.